Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 2, 2006, 5:39 PM EST for 7 counties in Tennessee; Lee County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 5:39 PM EST (22:39 UTC)
- Expired
- Jan 2, 2006, 8:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Anderson County, TN, Blount County, TN, Claiborne County, TN, Grainger County, TN, Knox County, TN, Roane County, TN, Union County, TN, Lee County, VA
The radar
The Knoxville radar (KMRX), 39 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:22 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 2, 3:22 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 322 PM EST MON JAN 2 2006 .SHORT TERM (TONIGHT AND TUESDAY)...A COLD FRONT IS STILL ON TRACK TO SWEEP ACROSS THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS HAS FORMED AND WILL BE MOVING THROUGH THE MRX CWA THIS EVENING. THE AREA IS WEAK TO MODERATELY UNSTABLE...AND WITH THE INCREASE IN LOW LEVEL MOISTURE AND ADDED LIFT FROM THE APPROACHING FRONT...THERE REMAINS THE POTENTIAL FOR A STRAY STORM TO BECOME QUITE STRONG OR POSSIBLY SEVERE. THIS LINE OF STORMS WILL EXIT THE AREA THIS EVENING. HOWEVER...MOISTURE AND ENERGY WILL CONTINUE TO ROTATE INTO THE AREA THROUGH THE NIGHT AND TUESDAY...CONTINUING A CHANCE OF SHOWERS. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THE EXTENDED. WE WILL BE BETWEEN SYSTEM TUESDAY NIGHT AND WEDNESDAY FOR DRY CONDITIONS. A WEAK FRONTAL BOUNDARY MOVES THROUGH FOR WEDNESDAY NIGHT AND THURSDAY FOR A SLIGHT CHANCE OF RAIN WITH LIGHT SNOW POSSIBLE IN HIGHER ELEVATIONS...MAINLY NORTHERN ZONES. A SHORT WAVE COMES INTO THE SOUTHERN APPALACHIAN REGION THURSDAY NIGHT AND FRIDAY FOR ANOTHER ROUND OF PRECIP. HIGH PRESSURE BUILDS IN FOR THE WEEKEND FOR DRY CONDITIONS. ANOTHER WEAK FRONT IS PROGGED TO MOVE IN ON MONDAY FOR ANOTHER SHOT AT RAIN. KEPT CLOSE TO GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 44 55 37 61 / 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 52 37 58 / 50 20 10 10 OAK RIDGE, TN 44 51 37 57 / 50 20 10 10 TRI CITIES AIRPORT, TN 44 51 36 56 / 70 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jan 2, 4:06 AM EST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST MON JAN 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 306 AM CST MON JAN 2 2006 /406 AM EST MON JAN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE TENNESSEE VALLEY AND CUMBERLAND PLATEAU...AND A SLIGHT RISK IN SOUTHWEST VIRGINIA...THE TENNESSEE MOUNTAINS...AND EXTREME SOUTHWEST NORTH CAROLINA. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MISSISSIPPI VALLEY THIS MORNING AND ACROSS THE OHIO VALLEY THIS AFTERNOON. A STRENGHTENING SOUTHERLY WIND WILL PUSH A WARM FRONT ACROSS THE TENNESSEE VALLEY THIS MORNING...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE THIS MORNING...MAINLY IN SOUTHERN PORTIONS OF THE AREA FROM THE SEQUATCHIE VALLEY TO EXTREME SOUTHWEST NORTH CAROLINA. THE MAIN THREAT FROM THESE STORMS WILL BE THE POSSIBILITY OF LARGE HAIL. A SECOND PERIOD OF SEVERE WEATHER RISK IS EXPECTED TO DEVELOP LATE THIS MORNING AND THIS AFTERNOON. AN UNSEASONABLY WARM AND MOIST AIR MASS WILL MOVE INTO THE TENNESSEE RIVER VALLEY BEHIND THE WARM FRONTAL PASSAGE. A COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON. DUE TO AN UNSTABLE AIR MASS AND STRONG WIND SHEAR AHEAD OF THE FRONT...THERE IS THE POSSIBILITY FOR SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THE AREA OF THE GREATEST THREAT WILL BE IN THE SOUTHERN AND WESTERN PORTIONS OF THE AREA...MAINLY WEST OF A LINE FROM LAFOLLETTE TO KNOXVILLE TO MURPHY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED TODAY. DGS
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.